Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


psoriasis and AIDS
Dec 10, 2001

Hi Dr. Feinberg-

I have a question. I was diagnosed with AIDS in July on this year. CD4 120 and viral load 100,000. I am now on drug therapy. I have always experienced psoriasis now and then, but since I have been diagnosed with HIV/AIDS. The psoriasis has worsened. It is located on my entire back and on the sides of my upper body. Also arms, feet, etc. Is the HIV/AIDS virus causing this to be worse? Could this potentially be dangerous to my immune system? Please advise.

Thank you! :)

Response from Dr. Feinberg

If you are responding well to your HIV meds, the exacerbation of your psoriasis may be a kind of "immune reconstitution syndrome", where your improved immune system is more capable of inflammation. I do not think it is a direct effect of your HIV. You may want to see a dermatologist for more aggressive treatment of your psoriasis at this time. Good luck!


Previous
Giordi & neuropathy
Next
bumps on tongue = thrush?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement